Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

A Simpler Proof of L=λ W

Samuel Eilon
Operations Research
Vol. 17, No. 5 (Sep. - Oct., 1969), pp. 915-917
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/168368
Page Count: 3

You can always find the topics here!

Topics: Customers, Jewelry, Queuing systems
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($30.00)
  • Add to My Lists
  • Cite this Item
A Simpler Proof of L=λ W
Preview not available

Abstract

The relation L=λ W has been shown to hold for particular queuing systems (L = average number of customers in the system, λ = mean arrival rate, W = mean customer waiting time) and Jewell published a general proof in 1967. This note presents a simple proof that does not depend on arrivalor service-time distributions, on the number of servers in the system, or on the queuing discipline.

Page Thumbnails

  • Thumbnail: Page 
915
    915
  • Thumbnail: Page 
916
    916
  • Thumbnail: Page 
917
    917